Dye Rashes

Sharon Raimer, Enrique M. Quevedo, Robert V. Johnston

Research output: Contribution to journalArticle

15 Citations (Scopus)

Abstract

Physicians may administer intravenous dyes to patients, most commonly to delineate vascular or urinary anatomy, without an appreciation of the potential hazards associated with these compounds. We report two cases in which skin eruptions followed the intravenous administration of the dyes fluorescein and methylene blue; these eruptions were the same colors as the dyes. In our first patient, urticaria, which was yellowish in color and fluorescent under a Wood's lamp, occurred after the administration of fluorescein. In the second patient, painful blue macules appeared randomly on the forearm within 15 seconds after methylene blue was injected into a free-flowing intravenous cannula on the dorsal aspect of the hand.

Original languageEnglish (US)
Pages (from-to)103-106
Number of pages4
JournalCutis
Volume63
Issue number2
StatePublished - Feb 1999

Fingerprint

Exanthema
Coloring Agents
Methylene Blue
Fluorescein
Color
Urticaria
Forearm
Intravenous Administration
Blood Vessels
Anatomy
Hand
Physicians
Skin

ASJC Scopus subject areas

  • Dermatology
  • Immunology and Allergy

Cite this

Raimer, S., Quevedo, E. M., & Johnston, R. V. (1999). Dye Rashes. Cutis, 63(2), 103-106.

Dye Rashes. / Raimer, Sharon; Quevedo, Enrique M.; Johnston, Robert V.

In: Cutis, Vol. 63, No. 2, 02.1999, p. 103-106.

Research output: Contribution to journalArticle

Raimer, S, Quevedo, EM & Johnston, RV 1999, 'Dye Rashes', Cutis, vol. 63, no. 2, pp. 103-106.
Raimer S, Quevedo EM, Johnston RV. Dye Rashes. Cutis. 1999 Feb;63(2):103-106.
Raimer, Sharon ; Quevedo, Enrique M. ; Johnston, Robert V. / Dye Rashes. In: Cutis. 1999 ; Vol. 63, No. 2. pp. 103-106.
@article{6d796baf425443458d96c00e0f27c3da,
title = "Dye Rashes",
abstract = "Physicians may administer intravenous dyes to patients, most commonly to delineate vascular or urinary anatomy, without an appreciation of the potential hazards associated with these compounds. We report two cases in which skin eruptions followed the intravenous administration of the dyes fluorescein and methylene blue; these eruptions were the same colors as the dyes. In our first patient, urticaria, which was yellowish in color and fluorescent under a Wood's lamp, occurred after the administration of fluorescein. In the second patient, painful blue macules appeared randomly on the forearm within 15 seconds after methylene blue was injected into a free-flowing intravenous cannula on the dorsal aspect of the hand.",
author = "Sharon Raimer and Quevedo, {Enrique M.} and Johnston, {Robert V.}",
year = "1999",
month = "2",
language = "English (US)",
volume = "63",
pages = "103--106",
journal = "Cutis",
issn = "0011-4162",
publisher = "Quadrant Healthcom Inc.",
number = "2",

}

TY - JOUR

T1 - Dye Rashes

AU - Raimer, Sharon

AU - Quevedo, Enrique M.

AU - Johnston, Robert V.

PY - 1999/2

Y1 - 1999/2

N2 - Physicians may administer intravenous dyes to patients, most commonly to delineate vascular or urinary anatomy, without an appreciation of the potential hazards associated with these compounds. We report two cases in which skin eruptions followed the intravenous administration of the dyes fluorescein and methylene blue; these eruptions were the same colors as the dyes. In our first patient, urticaria, which was yellowish in color and fluorescent under a Wood's lamp, occurred after the administration of fluorescein. In the second patient, painful blue macules appeared randomly on the forearm within 15 seconds after methylene blue was injected into a free-flowing intravenous cannula on the dorsal aspect of the hand.

AB - Physicians may administer intravenous dyes to patients, most commonly to delineate vascular or urinary anatomy, without an appreciation of the potential hazards associated with these compounds. We report two cases in which skin eruptions followed the intravenous administration of the dyes fluorescein and methylene blue; these eruptions were the same colors as the dyes. In our first patient, urticaria, which was yellowish in color and fluorescent under a Wood's lamp, occurred after the administration of fluorescein. In the second patient, painful blue macules appeared randomly on the forearm within 15 seconds after methylene blue was injected into a free-flowing intravenous cannula on the dorsal aspect of the hand.

UR - http://www.scopus.com/inward/record.url?scp=0033071162&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0033071162&partnerID=8YFLogxK

M3 - Article

VL - 63

SP - 103

EP - 106

JO - Cutis

JF - Cutis

SN - 0011-4162

IS - 2

ER -